Back to Ask the Diabetes Team Ask the Diabetes Team

From Encinitas, California, USA:

While sleeping, I have been experiencing seizures due to low sugars. While I am awake, I feel lows coming on and drink juice or eat a cookie or do whatever needs to be done. I have had 24 seizures over six weeks, all while sleeping. I have needed frosting to be given to me and also a glucagon shot. At other times, I was able to drink juice with assistance. These episodes only happen at nighttime and I have since then gotten a Dexcom CGMS. I have made quite a few changes to my basal rate and my correction rates on my pump. This all started happening when my health insurance changed me from Apidra to Humalog. I was told that there is not much of a difference. It has been seven weeks now of pure fear of going to sleep. The Dexcom is now waking me up and I have not had a seizure since I got the Dexcom, but have any of you heard of a person being super sensitive to Humalog? I have not had any weight loss and have not changed my diet, and I am definitely less active because I am awakened at all hours of the night with the Dexcom beeping at me saying get up and get some juice.


I am sorry for your struggles. It sounds very difficult to try and do all this adjusting and have a fear of going to sleep. I am glad the glucose sensor has helped you with this problem.

I am not aware that there should be a big difference between Apidra and Humalog. However, it is what it is and adjustments still have to be made. My feeling is that I can make either Apidra or Humalog work. It is just one more variable you have to adjust for.

Be sure to continue to work with your doctor. It has been shown that aggressive avoidance of lows for several weeks may allow you to regain some of your hypoglycemic symptoms. Because your problems are rather severe in nature, be sure you are working closely with your physician to eliminate the low sugars.


Original posting 30 Jul 2013
Posted to Insulin Analogs and Hypoglycemia


  Home Return to Top

Last Updated: Tuesday July 30, 2013 17:29:50
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.